Kansas, 2016Tornadoes and Flash Flooding in Kansas, October 6, 2016
October 6, 2016 · NWS ICT · 27 events in 9 counties and zones
An unseasonably warm moist airmass was in place across the southern and central Plains on Thursday, October 6th, 2016. Storms developed over southeast and south central Kansas during the early afternoon hours along a weak outflow boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.5 million
- Crop damage
- $151,000
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably warm moist airmass was in place across the southern and central Plains on Thursday, October 6th, 2016. Storms developed over southeast and south central Kansas during the early afternoon hours along a weak outflow boundary. These storms produced three tornadoes over Cowley County, and with another brief tornado near Strother Field. Another very brief tornado touchdown was noted in Labette County near Bartlett. Straight line wind damage from one of the storms occurred in Allen County. Additional storms developed along a cold front that was surging east. A supercell thunderstorm developed along this feature and produced two tornadoes in eastern Saline County. In addition to the tornadoes, numerous rounds of storms resulted in very heavy rainfall across mainly southeast Kansas causing flash flooding. Several water rescues were performed along with homes being flooded in Allen County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Oct 6, 5:52 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Oct 6, 5:52 AM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
652 AM CDT THU OCT 6 2016
.MESOSCALE DISCUSSION...
Issued at 648 AM CDT Thu Oct 6 2016
Storms continue to develop in Southeast KS, with latest short
term models suggesting this will persist into midday and some
suggesting it will continue well into this afternoon. This casts
considerable uncertainty on the severe threat east of I-35, i.e.,
how much recovery can occur. While dew points have dropped into
the lower 60s in SE KS, near 70 dewpoints persist across Eastern
OK. That said, several convection allowing models keep cold pool
over most of South Central/Southeast KS throughout the afternoon.
However there seems to be a decent signal for the area west of
this mornings persistent convection, i.e., west of EWK-ICT-EGT to
significantly recover just ahead of dryline. If convection can
develop on dryline, large hail/damaging winds would be likely and
an isolated tornado could not be ruled out. Cold front will
quickly overtake dryline and storms will likely become linear
with threat evolving into a squall line. However quality of
moisture return east of I-35 is uncertain with front rapidly
surging southeast this evening. -Howerton
&&
.SHORT TERM...(Today through Saturday night)
Issued at 342 AM CDT Thu Oct 6 2016
Today-tonight:
Light east southeast flow and clear skies allowed good combo
radiational cooling upslope flow fog across Central KS. Areas from
SLN-HUT-9K8 have had sufficient cirrus to limit fog so far.
Watching this area closely for trends/clearing. If that area
clears before daybreak, will expand dense fog advisory. Storms
will likely persist into mid morning given good diffluence -- as
long as warm air advection persists. Focus then shifts to
afternoon convection. Models fairly evenly split whether storms
will develop over Flint Hills/Southeast KS well in advance of
front, or whether they will just be anchored in the vicinity of
cold front. Do expect narrow dry slot to work ahead of front,
which will boost temperatures across parts of Central KS. Strong
cold air advection in wake of front will result in falling
afternoon temperatures for a good part of Central KS. Storms will
persist tonight mainly east of I-35. Progressive nature of front
should limit rainfall/flooding concerns assuming extensive heavy
rain does not occur this afternoon in Southeast KS. Precipitation
will exit all but extreme Southeast KS by daybreak Friday.
Friday-Saturday:
Except for lingering rain showers/thunderstorm in extreme Southeast
KS right at start of period, dry and cooler temperatures are
expected on Friday and Saturday. Highs on Friday will be well below
normal. Concerned that forecast lows may be as much as 5 degrees
too warm for Saturday morning. Suspect there will be some patchy
frost in protected areas, most likely over flint hills. Limiting
factors will be relatively warm/moist ground and potential for
weak return flow west of i-35 during the night. -Howerton
.LONG TERM...(Sunday through Wednesday)
Issued at 342 AM CDT Thu Oct 6 2016
Otherwise moderating temperatures for most of this period. Best
chance albeit small of precipitation will be Sunday night into
Monday with the return moisture and shortwave passage. Rather
large discrepancy for Tuesday-Wednesday as GFS is as much as 150
miles south of ECMWF with position of the next cold front. -Howerton
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 635 AM CDT Thu Oct 6 2016
Poor aviation conditions will linger across central Kansas this
morning with dense fog/low cigs, conditions will gradually improve
with southerly winds on the increase across the entire area.
Showers/storms over southeast Kansas will persist through the
morning as well. Meanwhile a strong cold front will race southward
across the region for this afternoon into this evening. Strong to
severe thunderstorms will accompany the front across south central
and southeast Kansas later today. Northerly winds will increase
behind the front with skies clearing out.
&&
.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT 85 47 65 43 / 60 50 10 0
Hutchinson 85 44 65 40 / 20 30 0 0
Newton 83 44 64 42 / 60 50 10 0
ElDorado 84 46 65 43 / 60 70 10 0
Winfield-KWLD 85 48 65 43 / 80 80 10 0
Russell 78 37 65 39 / 10 0 0 0
Great Bend 82 39 66 39 / 10 10 0 0
Salina 86 41 65 40 / 20 20 0 0
McPherson 84 42 64 40 / 20 30 0 0
Coffeyville 87 52 66 42 / 90 80 20 0
Chanute 85 50 65 42 / 90 80 10 0
Iola 84 50 64 42 / 80 80 10 0
Parsons-KPPF 86 51 66 42 / 90 80 10 0
&&
.ICT Watches/Warnings/Advisories...
Dense Fog Advisory until 10 AM CDT this morning for KSZ032-033-
047-048-050.
&&
MESOSCALE...PJH
SHORT TERM...PJH
LONG TERM...PJH
AVIATION...CDJ
Hazardous weather outlook, Oct 6, 4:29 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
529 AM CDT THU OCT 6 2016
KSZ032-033-047>053-067>072-082-083-091>096-098>100-071030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
529 AM CDT THU OCT 6 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG WILL PERSIST INTO MID MORNING. CHECK THE LATEST
DENSE FOG ADVISORY FOR DETAILS.
THUNDERSTORMS WITH HEAVY RAIN WILL PERSIST INTO AT LEAST LATE
MORNING MAINLY EAST OF I-35. THE MAIN THREAT WILL BE FLOODING FROM
LOCALLY HEAVY RAIN.
THUNDERSTORMS WILL DEVELOP ALONG OR AHEAD OF A SOUTHEAST
ADVANCING COLD FRONT THIS AFTERNOON AND EVENING. SOME STORMS
COULD BE SEVERE...ESPECIALLY SOUTHWEST OF A LINE FROM HUTCHINSON
TO ARKANSAS CITY. HALF DOLLAR SIZED HAIL WOULD INITIALLY BE THE
PRIMARY THREAT...WITH DAMAGING 60 TO 70 MPH WINDS BECOMING THE
PRIMARY THREAT AS THE THUNDERSTORMS QUICKLY DEVELOP INTO A SQUALL
LINE THURSDAY EVENING. HEAVY RAIN IS ALSO POSSIBLE ACROSS MUCH OF
THE AREA THURSDAY AFTERNOON AND THURSDAY EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS WILL EXIT EXTREME SOUTHEAST KANSAS SHORTLY AFTER
DAYBREAK ON FRIDAY.
A COUPLE ROUNDS OF THUNDERSTORMS ARE POSSIBLE BETWEEN SUNDAY NIGHT
AND TUESDAY NIGHT. STRONG OR SEVERE STORMS ARE NOT ANTICIPATED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/
HOWERTON
In the hours before
Special weather statement, Oct 6, 2:39 AM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
339 AM CDT THU OCT 6 2016
KSZ095-096-099-100-060945-
WILSON KS-NEOSHO KS-LABETTE KS-MONTGOMERY KS-
339 AM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
SOUTHERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
LABETTE COUNTY IN SOUTHEASTERN KANSAS...
MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 445 AM CDT
* AT 338 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR INDEPENDENCE...MOVING EAST AT
35 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH AND
TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...COFFEYVILLE...INDEPENDENCE...NEODESHA...CHERRYVALE...
OSWEGO...ERIE...CHETOPA...ALTAMONT...ST. PAUL...THAYER...EDNA...
DEARING...MOUND VALLEY...TYRO...GALESBURG...LIBERTY...BOLTON...
SYCAMORE AND BARTLETT.
LAT...LON 3700 9586 3738 9574 3765 9509 3704 9507
TIME...MOT...LOC 0839Z 252DEG 29KT 3722 9565
JAKUB
Local storm report, Oct 6, 5:30 AM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
630 AM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM FLOOD 5 NW DENNIS 37.40N 95.48W
10/06/2016 NEOSHO KS TRAINED SPOTTER
NUMEROUS ROADS HAVE WATER FLOWING OVER THE ROADWAYS.
&&
METZGERLocal storm report, Oct 6, 7:35 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
835 AM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM FLOOD INDEPENDENCE 37.23N 95.71W
10/06/2016 MONTGOMERY KS LAW ENFORCEMENT
MINOR STREET FLOODING IN THE TOWN OF INDEPENDENCE. 2.90
INCHES OF RAINFALL REPORTED AT INDEPENDENCE CITY HALL.
&&
JMCEvent by event
10 hail, 8 flash flood, 7 tornado, 2 thunderstorm wind. Local standard time, as filed.
Flash Flood, Montgomery
- When
- October 6, 8:25 AM CST to 10:25 AM CST
- Where
- Montgomery County, 1.49 mi SSE of Independence to 1.63 mi S of Independence
- Cause
- Heavy Rain
- Property damage
- $100
- Crop damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 37.210, -95.710
Water was reported flowing over Pennsylvania Avenue on the south side of Independence.
Flash Flood, Montgomery
- When
- October 6, 8:25 AM CST to 10:25 AM CST
- Where
- Montgomery County, 2.15 mi SW of Independence to 1.06 mi SSW of Independence
- Cause
- Heavy Rain
- Property damage
- $100
- Crop damage
- $100
- Reported by
- Law Enforcement
- Coordinates
- 37.210, -95.750
Water was flowing over south 10th street near Rock creek.
Tornado, Labette
- When
- October 6, 10:57 AM CST to 10:59 AM CST
- Where
- Labette County, 1.44 mi S of Bartlett to 1.4 mi SSE of Bartlett
- Rating
- EF0
- Path length
- 0.22 mi
- Path width
- 50 yd
- Reported by
- Emergency Manager
- Coordinates
- 37.029, -95.216
Trained spotter reported a brief tornado touchdown.
Tornado, Labette
- When
- October 6, 11:14 AM CST to 11:15 AM CST
- Where
- Labette County, 2.21 mi E of Bartlett to 2.31 mi E of Bartlett
- Rating
- EF0
- Path length
- 0.14 mi
- Path width
- 50 yd
- Reported by
- Emergency Manager
- Coordinates
- 37.050, -95.180
Numerous tree limbs from a brief tornado touchdown.
Flash Flood, Labette
- When
- October 6, 11:30 AM CST to 1:30 PM CST
- Where
- Labette County, 2.6 mi WNW of Oswego to 2.98 mi WNW of Oswego
- Cause
- Heavy Rain
- Property damage
- $100
- Crop damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 37.190, -95.140
Water was reported flowing across US highway 59 at the railroad overpass.
Tornado, Cowley
- When
- October 6, 1:26 PM CST to 1:27 PM CST
- Where
- Cowley County, 2.74 mi E of Winfield Arpt to 2.76 mi E of Winfield Arpt
- Rating
- EF0
- Path length
- 0.03 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.169, -96.980
There was a brief touchdown just east of Strother field airport in an open field.
Hail, Cowley
- When
- October 6, 1:26 PM CST
- Where
- Cowley County, 4.99 mi W of Atlanta
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.440, -96.860
Hail, Labette
- When
- October 6, 1:26 PM CST
- Where
- Labette County, 1.79 mi ESE of Mound Vly
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.190, -95.390
Tornado, Cowley
- When
- October 6, 1:42 PM CST to 1:44 PM CST
- Where
- Cowley County, 5.84 mi WNW of Dexter to 5.84 mi NW of Dexter
- Rating
- EF1
- Path length
- 0.14 mi
- Path width
- 50 yd
- Property damage
- $25,000
- Crop damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 37.227, -96.808
The tornado touched down initially in a soybean field just to the southeast of a farmstead. The tornado than skimmed along at tree top level over the farmstead, before touching down again on the north side of the farmstead, destroying an open ended horse barn and grain bin. The horse barn and grain bin were thrown to the northeast into the road, as the tornado lifted along 191st road.
Tornado, Cowley
- When
- October 6, 2:08 PM CST to 2:15 PM CST
- Where
- Cowley County, 1.72 mi W of Cambridge to 1.7 mi WNW of Cambridge
- Rating
- EF1
- Path length
- 0.51 mi
- Path width
- 75 yd
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 37.320, -96.701
The tornado moved almost due north over open country causing some damage to trees by blowing down several large trees and several large tree limbs.
Tornado, Saline
- When
- October 6, 3:13 PM CST to 3:15 PM CST
- Where
- Saline County, 4.61 mi E of Mentor to 4.82 mi E of Mentor
- Rating
- EF2
- Path length
- 0.21 mi
- Path width
- 60 yd
- Reported by
- Emergency Manager
- Coordinates
- 38.741, -97.516
A barn was demolished and debris was strewn to the east. There was also damage to a few trees.
Tornado, Saline
- When
- October 6, 3:19 PM CST to 3:28 PM CST
- Where
- Saline County, 6.25 mi NNW of Gypsum to 5.36 mi ESE of New Cambria
- Rating
- EF3
- Path length
- 6.48 mi
- Path width
- 140 yd
- Reported by
- Trained Spotter
- Coordinates
- 38.782, -97.470
A manufactured double wide home which was held down by straps was completely lifted and destroyed. Additionally a jeep was rolled approximately 200 yards; there was damage to other farm equipment which was tossed from their original locations. Another homestead received significant tree damage along the path. All farm machinery was thrown across the property. Of significance was a combine that was rolled about 75 yards.
Hail, Greenwood
- When
- October 6, 3:22 PM CST
- Where
- Greenwood County, 6 mi NW of Eureka Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.900, -96.390
Hail, Butler
- When
- October 6, 3:39 PM CST
- Where
- Butler County, 0.88 mi NE of Latham
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.540, -96.640
Hail, Greenwood
- When
- October 6, 4:19 PM CST
- Where
- Greenwood County, 2.3 mi ESE of Severy
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.620, -96.190
Hail, Woodson
- When
- October 6, 4:21 PM CST
- Where
- Woodson County, 0.88 mi NW of Yates Center
- Measured
- 0.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.890, -95.740
The hail was pea to dime sized.
Hail, Allen
- When
- October 6, 4:40 PM CST
- Where
- Allen County, 4.42 mi W of Humboldt
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.810, -95.510
Thunderstorm Wind, Allen
- When
- October 6, 4:45 PM CST to 4:49 PM CST
- Where
- Allen County, 1.2 mi SW of Humboldt to 0.27 mi NNE of Humboldt
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $750,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.809, -95.447
A large area of damaging downburst winds moved across the town of Humboldt. The downburst winds were produced by the rear flank downtraft from a supercell thunderstorm as it moved just to the northeast of town. Numerous large trees were blow down. Some of the trees were almost 3 to 4 feet in diameter. The northwest side of town was the hardest hit, with most of the tree damage laying over to the west and northwest. A large row of power poles were snapped on the north side of town. Some minor superficial damage occurred to a few buildings in downtown.
Thunderstorm Wind, Allen
- When
- October 6, 4:51 PM CST
- Where
- Allen County, 0.69 mi N of Iola
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.930, -95.400
Law Enforcement reported the gust.
Hail, Harvey
- When
- October 6, 5:24 PM CST
- Where
- Harvey County, 1.29 mi ESE of Annelly
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.960, -97.180
An off duty NWS employee reported dime to nickel size hail.
Hail, Allen
- When
- October 6, 5:30 PM CST
- Where
- Allen County, 2.73 mi E of Moran
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.920, -95.120
A storm chaser reported dime to quarter sized hail.
Flash Flood, Allen
- When
- October 6, 6:02 PM CST to 8:02 PM CST
- Where
- Allen County, 2.56 mi WSW of Iola to 1.85 mi WNW of Iola
- Cause
- Heavy Rain
- Property damage
- $200,000
- Crop damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 37.908, -95.444
The Emergency manager reported flooding of roadways and stranded cars, especially on the west side of Iola and just west of town.
Flash Flood, Butler
- When
- October 6, 6:04 PM CST to 9:04 PM CST
- Where
- Butler County, 0.24 mi NE of Latham to 0.91 mi SSE of Latham
- Cause
- Heavy Rain
- Property damage
- $100
- Crop damage
- $100
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.533, -96.647
Latham fire department reported a foot of water running over the road just south of town.
Hail, Cowley
- When
- October 6, 7:12 PM CST
- Where
- Cowley County, 0.55 mi E of Arkansas City
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.070, -97.040
Flash Flood, Greenwood
- When
- October 6, 7:18 PM CST to 10:18 PM CST
- Where
- Greenwood County, 3.68 mi SW of Neal to 3.6 mi SSE of Eureka
- Cause
- Heavy Rain
- Property damage
- $100
- Crop damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 37.795, -96.130
The Emergency manager reported widespread flooding across the southern half of Greenwood county. Numerous rural roads were reported impassible. Water was also reported covering portions of US Highway 99 and US Highway 400.
Flash Flood, Greenwood
- When
- October 6, 7:37 PM CST to 9:37 PM CST
- Where
- Greenwood County, 1.78 mi WSW of Neal to 0.34 mi W of Neal
- Cause
- Heavy Rain
- Property damage
- $100
- Crop damage
- $100
- Reported by
- Broadcast Media
- Coordinates
- 37.820, -96.110
A successful water rescue was performed near Neal in Eastern Greenwood county.
Flash Flood, Allen
- When
- October 6, 7:46 PM CST to 10:46 PM CST
- Where
- Allen County, 0.96 mi NW of Gas to 1.86 mi NW of Iola
- Cause
- Heavy Rain
- Property damage
- $500,000
- Crop damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 37.930, -95.363
Widespread flooding occurred in Iola. High water approached several homes. The fire department assisted evacuating residents from their homes. Multiple cars were reported stranded due to the high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Tropical Storm in Florida, October 6 to 7, 201611 deaths · 2 injured · $659 million · 23 events
- Tropical Storm and Flash Flood in Florida, October 6 to 8, 20161 death · $2.1 billion · 13 events
- Tropical Storm and Tropical Depression in Florida, October 6 to 7, 2016$26 million · 11 events
- Tropical Storm in Florida, October 6 to 7, 2016$50,000 · 18 events
- Tornadoes and Hail in Kansas, October 6, 2016EF1 · 14 events
- Tornadoes and Damaging Winds in Iowa, October 6, 2016EF1 · 10 events
- Tornadoes and Damaging Wind in Illinois, October 6, 2016EF1 · 3 events
- Hail and Damaging Winds in Oklahoma, October 6, 2016$8,000 · 2.5 in hail · 16 events
- Flooding and Hail in Texas, October 6, 2016$15,000 · 2 in hail · 4 events
- Hail in Nebraska, October 6, 20162.75 in hail · 9 events
- Flash Flooding and Damaging Winds in Oklahoma, October 6, 2016$2,000 · 61 kt wind · 8 events
- Tropical Storm in Georgia, October 6 to 8, 20168 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 662301, 662302, 655891, 655890, 662303, 655892, 662304, 662305, 655894, 655893, 656411, 656435, 662306, 662308, 662307, 662309, 662310, 663991, 663987, 663988, 663989, 663504, 663505, 663990, 663506, 663507, 663539.